Alert archive / Arkansas / Flash Flood Warnings in 2002

Flash Flood Warning 69, NWS Little Rock, AR

May 29, 2002Bradley County, Arkansas

NWS Little Rock, AR issued this flash flood warning at May 29, 2002, 7:19 PM CDT for Bradley County, Arkansas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2002, 7:19 PM CDT (00:19 UTC)
Expired
May 29, 2002, 9:15 PM CDT
In force
116 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Bradley County, AR

The radar

The Little Rock radar (KLZK), 147 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2002-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 820 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2002-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
820 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 300019
FFWLIT
ARC011-300215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
719 PM CDT WED MAY 29 2002

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BRADLEY COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 915 PM CDT

* THUNDERSTORMS...PRODUCING HEAVY RAINFALL WILL CONTINUE TO MOVE SLOWLY
  NORTH ACROSS THE COUNTY THROUGH 915 PM. THESE THUNDERSTORMS WILL
  AFFECT AREAS THAT HAVE RECEIVED HEAVY RAINFALL EARLIER THIS        
  EVENING...ESPECIALLY ACROSS AREAS BETWEEN WARREN AND BANKS.

&&

DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3341 9229 3338 9204 3369 9199 3369 9229

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 29, 3:50 PM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, May 29, 3:50 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
350 PM CDT WED MAY 29 2002

STUBBORN STORM SYSTEM ALOFT IN EASTERN OKLAHOMA MAKING VERY SLOW
PROGRESS TO THE EAST THIS AFTERNOON. AHEAD OF THE SYSTEM...SCATTERED
TO NUMEROUS SHOWERS/THUNDERSTORMS OCCURRING AND MOVING SLOWLY. GIVEN
SLOW STORM MOVEMENT...LOCALLY HEAVY RAIN POSSIBLE ANYWHERE THIS
EVENING.

FOR EXAMPLE...HAD MORE THAN 4 INCHES OF RAIN THIS MORNING IN SMALL
AREA OF WESTERN CALHOUN COUNTY. HIGHWAY 274 BARRICADED FOR A TIME
DUE TO HIGH WATER.

SYSTEM ALOFT WILL BRING CONTINUED CHANCES FOR SHOWERS/THUNDERSTORMS
TONIGHT/THURSDAY BEFORE FINALLY MOVING SOUTH AND EAST OF REGION.

RIDGE OF HIGH PRESSURE WILL BUILD OVER ARKANSAS FROM THE PLAINS OVER
THE WEEKEND AND EARLY NEXT WEEK...AND WILL PROMISE DRY/WARMER
WEATHER.

WEAK COLD FRONT WILL SLOWLY APPROACH FROM THE NORTH BY WEDNESDAY OF
NEXT WEEK WITH A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS MENTIONED IN
THE FORECAST.

FCSTID = 46
HRO   63  78  63  85 /  30  30  20  10
LIT   66  81  66  86 /  40  40  20  10
HOT   66  81  66  87 /  40  30  20  10
PBF   67  82  67  86 /  50  50  30  10

.LZK...NONE.

In the hours before

Local storm report, May 29, 5:10 PM CDT, 2 hours 9 minutes before
LITLSRLIT ALL
TTAA00 KLIT DDHHMM

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
510 PM CDT WED MAY 29 2002

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0910 AM    5 NW WOODBERRY            AR   FLOOD
05/29/02   CALHOUN                        COUNTY ROADS FLOODING.

1230 PM    5 NW WOODBERRY            AR   FLOOD
05/29/02   CALHOUN                        HIGHWAY 224 BARRICADED
                                          IN A COUPLE OF SPOTS
                                          DUE TO HIGH WATER.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0500 PM    NEWPORT                   AR   FLOOD
05/29/02   JACKSON                        STREET FLOODING IN
                                          NEWPORT WITH NUMEROUS
                                          ACCIDENTS CAUSED BY THE
                                          HIGH WATER. HIGHWAY 14
                                          WEST CLOSE TO BEING
                                          CLOSED DUE TO FLOODING.
                                          FLOODING OR ROADS NEAR
                                          JACKSON-WHITE COUNTY
                                          LINES.

Nearby

Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.